MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; HIP CEMENTLESS STEM
Catalog Number 01.12.022
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 7 years 11 months after the primary, revision surgery performed due to aseptic stem loosening (right side).All components were successfully revised.Quadra-h was revised with quadra-r.
 
Additional Manufacturer Narrative
Batch review performed on 21 june 2024: lot 160081: (b)(4) items manufactured and released on 26-apr-2016.Expiration date: 2021-04-19.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: a revision surgery was performed about 8 years after the primary implant of a tha (right side).The patient complained of pain and the reported reason was aseptic loosening of the stem.The available x-rays confirm the loosening of the stem with radiolucency lines on both the medial and lateral sides.Additionally, distal cortical thickening is evident, which, in conjunction with local demineralization of the greater trochanter, indicates a condition of stress shielding.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The exact reason for this failure cannot be determined.Investigation performed by medacta r&d hip project manager: looking at the images attached to the complaint it is visible the explanted stem covered with patient blood.The stem is wrapped in a gauze and only proximal part is visible.Some scratches are present on the neck part probably due to revision surgery.It is not possible to define the root cause of reported complaint.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19749802
Report Number3005180920-2024-00511
Device Sequence Number15086084
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Catalogue Number01.12.022
Device Lot Number160081
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale